Alert archive / Delaware / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 8, 2013New Castle County, Delaware; Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 8, 2013, 2:25 PM EDT for New Castle County, Delaware; Cecil County, Maryland. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2013, 2:25 PM EDT (18:25 UTC)
Expired
Jul 8, 2013, 4:00 PM EDT
In force
95 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD

The radar

The Dover AFB radar (KDOX), 85 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS81 KPHI 081825
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EDT MON JUL 8 2013

DEZ001-MDZ008-082000-
CECIL MD-NEW CASTLE DE-
225 PM EDT MON JUL 8 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CECIL AND SOUTHERN NEW
CASTLE COUNTIES...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLYWOOD BEACH...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR NORTH EAST...AND
NORTH EAST AROUND 230 PM...HOLLYWOOD BEACH...AND HOLLYWOOD BEACH
AROUND 240 PM...CAYOTS...AND CAYOTS AROUND 250 PM...CHESAPEAKE
CITY...BRANTWOOD...BRANTWOOD AND BOHEMIAS MILLS AROUND 310 PM.

LAT...LON 3967 7559 3964 7558 3960 7560 3960 7558
      3950 7557 3947 7558 3940 7555 3941 7602
      3944 7600 3946 7602 3952 7599 3955 7603
      3954 7607 3959 7608

$$

NEIRENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 8, 10:49 AM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 8, 10:49 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1049 AM EDT MON JUL 8 2013

.SYNOPSIS...
AN UPPER AIR DISTURBANCE CROSSING THE APPALACHIANS THIS MORNING WILL
MOVE THROUGH THE AREA LATER TODAY. IN ITS WAKE THE BERMUDA HIGH
PRESSURE SYSTEM WILL RE-ESTABLISH ITSELF ALONG THE EASTERN SEABOARD.
A COLD FRONT IS FORECAST TO SLOWLY ARRIVE THURSDAY. THEN IT SHOULD
STALL NEAR OUR REGION FRIDAY AND SATURDAY. THIS FRONT MAY THEN
DISSIPATE LATE SATURDAY AND SUNDAY AS THAT BERMUDA HIGH PRESSURE
SYSTEM IN THE WESTERN ATLANTIC ONCE AGAIN BUILDS TOWARD THE MID
ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE 500MB LOW CONTINUES TO MOVE EASTWARD THIS MORNING. AS IT
ROTATES EAST, IT WILL SPARK OFF SOME SHOWERS AND THUNDERSTORMS,
SENDING THEM INTO OUR AREA VIA THE SOUTH/SOUTHWEST FLOW.
INSTABILITY IS MODEST ENOUGH TODAY AND WE ARE ALREADY STARTING TO
SEE SOME STORMS POP UP ACROSS CENTRAL PENNSYLVANIA. KEPT POPS IN
THE ISOLATED TO SCATTERED RANGE AS THINGS ARE JUST STARTING TO
DEVELOP AND SHOULD INCREASE THROUGH THIS AFTERNOON.

CLOUDS ARE SCATTERED ACROSS THE REGION WITH AN AREA OF CLOUDINESS
MAINLY OVER THE DELMARVA, ASSOCIATED WITH AN AREA OF SHOWERS THAT
HAS BEEN SLOWLY ROTATING NORTHEASTWARD THROUGH VIRGINIA AND
MARYLAND. AS WE GO THROUGH THE DAY, EXPECT PLENTY OF CUMULUS TO
DEVELOP ACROSS THE REGION.

AFTN MAX TEMPS AND ALSO SFC DEWPTS ARE EXPECTED TO BE A COUPLE OF
DEGREES COOLER THAN OVER THE WEEK END. RESULTANT FCST HEAT INDICES
ARE IN THE UPPER 80S OR AROUND 90 AT MOST SO NO HEAT ADVISORIES ARE
NEEDED FOR TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
SHRA/TSRA ACTIVITY SHOULD DIMINISH QUICKLY AFTER SUNSET AND SO THE
CURRENT FCST FOR OVERNIGHT IS DRY. THE HISTORY OF CONVTN WITH THE
UPPER LOW HAS BEEN TO PERSIST INTO THE NIGHT NEAR THE LOW CENTER...
SUCH AS IS OCCURRING OVER OHIO EARLY THIS MORNING. HWVR THE LOW IS
FCST TO BE LESS WELL ORGANIZED BY TONIGHT SO PERHAPS THIS PATTERN
WILL NOT REPEAT. TIME WILL TELL. WITH A SLIGHTLY COOLER AND DRIER
AMS IN PLACE...OVERNIGHT MINS BY EARLY TUE MORN SHOULD BE A COUPLE
DEGREES COOLER THAN TODAY IN MOST SPOTS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE GFS INITIALIZATION OF OUR DEAMPLIFYING TROF STILL LOOKED A BIT
TOO ROBUST OFF THE 00Z SOUNDINGS. FARTHER WEST BOTH U.S. MODELS
LOOKED REASONABLE. THE 850MB AND 925MB INITIALIZATION LOOKED
BETTER ON THE WRF-NMMB AT 850MB AND THE GFS AT 925MB. ANY BIAS WAS
MAYBE 1C TOO LOW. OVERALL THERE HAS NOT BEEN A SEISMIC SHIFT WITH
THE 00Z MODELS. WHAT CHANGE THERE HAS BEEN SINCE LAST NIGHT IS
LESS TROFFING OVER THE EASTERN CONUS AND MORE OF A BRIDGING OF THE
CONTINENTAL AND BERMUDA RIDGES. CHANTAL WILL BE A WILD CARD IN
ALL OF THIS. HEAT HEADLINES POSSIBLE FOR WEDNESDAY. THEN
REGARDLESS OF THE RETROGRESSION OR BRIDGING, THE TWO INCH FCST
PWATS COUPLED WITH A SLOW MOVING COLD FRONT IS NOT A GOOD WEATHER
COMBINATION FOR LATER WEDNESDAY INTO THURSDAY.

THIS 00Z GFS RUN OVERALL WAS ON THE ROBUST SIDE AND IT STARTS IN THE
LONG TERM RIGHT OFF THE BAT ON TUESDAY WITH A VIGOROUS WAA/SHORT
WAVE PUSH. WHILE OTHER MODELS ARE NOT AS AGGRESSIVE, FCST PARAMETERS
POINT TO A GREATER THAN CLIMATOLOGICAL CONSIDERATION FOR SHOWERS AND
THUNDERSTORMS IN OUR CWA WITH POPS INCREASED TO LIKELY IN
PENNSYLVANIA WHERE THERE IS BETTER MODELING CONSENSUS INCLUDING THE
MESOSCALE ONES. THE GFS INCREASES THE 0-1KM HELICITY INTO VALUES OF
CONCERN, BUT ATTM BELIEVE ITS TOO ROBUST BASED ON ITS CONCENTRATIVE
OUTPUT. IT WAS WITH 925MB WINDS DURING THIS JUST CONCLUDED EVENT.
OTHER CONVECTIVE PARAMETERS ARE NOT THAT AMOROUS. MLCAPE 500-1000J,
VERY LITTLE DCAPE, OK BULK SHEAR, RATHER PUTRID MID LEVEL LAPSE
RATES AND MARGINAL TT(S) AND SI(S). MAYBE THE ROBUST GFS SOLUTION
HAS BLED INTO ITS MOS AND WILL LEAD US DOWN THE WRONG PATH (TOO MANY
CLOUDS PCPN INHIBITED 850(S) AND 925(S)). BUT NONETHELESS WE WILL
BITE AS GFS MOS IS CONSISTENT WITH ITS FCST THERMAL FIELDS (WRF-
NMMB ALSO) AND HAVE MAX TEMPS CLOSE TO IT.

IF THE GFS IS TOO ROBUST WITH THE WAA SURGE CHANCES ARE ITS STRONG
FCST NVA ON TUESDAY NIGHT IS ALSO OVERDONE. THUS WE WENT MORE TOWARD
A STEP DOWN APPROACH TO NO POPS OVERNIGHT LEAVING IN THE CHANCE
DURING THE EVENING.

ON WEDNESDAY ALL THE MODELS DEVELOP A LEE SIDE TROF AND ARE IN
BETTER AGREEMENT ABOUT AN OVERALL THERMODYNAMICALLY INCLINED AIR
MASS FOR THUNDERSTORMS. THE ACTUAL COLD FRONT WILL STILL BE
GEOGRAPHICALLY TOO DISPLACED TO BE THE DURING THE DAY TRIGGER, BUT
SOME OF ITS PREVIOUS CONVECTION WE SUPPOSE COULD ALSO SERVE AS ONE.
THE FCST MLCAPE IS IN A BETTER RANGE (APPROACHING 2000J). THE
FORECAST BULK SHEAR THOUGH OF 15-20KTS IS RATHER MODEST EVEN IF
TT(S) GETTING NEAR 50C AND S.I(S) OF -3C TELL OF STRONGER UPDRAFT
STRENGTHS. THE FCST MID LEVEL LAPSE RATES ARE MODERATELY BETTER (WOW
IF THAT EML IS CORRECT FOR WESTERN NY STATE). OVERALL THIS INFERS
PULSIER TYPE STRONGER/SEVERE THUNDERSTORMS. BECAUSE OF THE GEOGRAPHICAL
LOCATION OF THE FRONT, HIEST POPS WERE NORTHWEST. SPC HAS THE
NORTHWEST PART OF OUR CWA IN SLIGHT RISK. BESIDE THE STRONG/SEVERE
POTENTIAL FCST PWATS OF AROUND 2 INCHES SPEAK FOR THEMSELVES.

THE COMBINATION OF HEAT AND HUMIDITY SHOULD AGAIN PEAK ON
WEDNESDAY. THERE IS SOME CONCERN ABOUT A DIRTIER SKY (THIS IS NOT
GOING TO BE THE CLEAN TROPICAL AIR MASS OF THE PAST WEEKEND) AS
THE AIR MASS WILL BE MORE CONTINENTAL. AT FACE VALUE THE GFS WOULD
SUPPORT MAX TEMPS DEEPER INTO THE MID 90S ON THE COASTAL PLAIN.
FOR NOW WE ARE HEDGING LOWER BECAUSE OF THE FORMER. IN SPITE OF
THIS, WE ARE GETTING HEAT INDEX VALUES OF 95-100F I95 CORRIDOR
SOUTHEASTWARD THAT WOULD TRIGGER HEAT RELATED HEADLINES IN URBAN
AREAS.

UNLIKE TUESDAY NIGHT, WE ARE NOT ANTICIPATING AS MUCH OF A DROP OFF
OF PCPN CHANCES ON WEDNESDAY NIGHT. WHETHER ITS A CONTINUATION OR A
QUICKER IGNITION, LIKELY POPS HAVE BEEN KEPT FOR OUR CWA ON
THURSDAY. THE LACK OF CAPPING MAY LIMIT THE SEVERE POTENTIAL, BUT
THE FCST PWATS ARE STILL AROUND TWO INCHES. LOOKS LIKE THERE SHOULD
BE TOO MANY CLOUDS/PCPN AROUND TO REACH 90F IN MOST IF NOT ALL OF OUR
CWA.

WE REALLY DID NOT MAKE TOO MANY CHANGES TO THE LONG TERM BEYOND
THURSDAY. THE MODELS ARE TAKING THE FRONT EAST OF OUR CWA, SO WE
MIGHT HAVE A RELATIVELY LOW POP DAY FRIDAY OR SATURDAY BEFORE THE
BOUNDARY EITHER BACKS UP, OR ITS DISSIPATIVE STATE ACTS AS A
CONDUIT. WHERE CHANTAL GOES AND HOW MUCH CONTRIBUTION IT DOES OR
DOES NOT HAVE WILL BE WATCHED. THE 00Z MEDIUM RANGE MODELS WERE
RATHER DIVERSE TO SAY THE LEAST AS TO WHERE THE SYSTEM GOES. PLEASE
REFER TO NHC FOR OFFICIAL FORECAST INFORMATION. GIVEN HOW GFS MOS
HAS BEEN LEAVING EC MOS IN THE DUST (OR MUD) LATELY, WE LEANED
MORE HEAVILY TOWARD IT FOR ANY TEMPERATURE ADJUSTMENTS.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS CONTINUE AT THE TERMINALS ALTHOUGH SOME LOWER DECKS
HAVE BEEN STARTING TO MOVE THROUGH THE REGION THIS MORNING. BASES
AROUND 1500FT ARE PUSHING SOUTHEASTWARD THROUGH THE REGION, IN
ASSOCIATION WITH A WEAK WAVE MOVING THROUGH. WHILE THESE CLOUDS
WILL REMAIN MOSTLY SCATTERED, THEY MAY BECOME BROKEN FOR A BRIEF
PERIOD OF TIME. EXPECT THESE CLOUDS TO CLEAR OUT THROUGH 16Z.

WINDS REMAIN FAIRLY LIGHT OUT OF THE WEST SOUTHWEST THIS MORNING
AND WILL START TO PICK UP AROUND 10 KNOTS THIS AFTERNOON. NOT A
LOT OF WIND RIGHT ABOVE THE SURFACE SO IF ANY GUSTS DEVELOP LATE
THIS AFTERNOON, THEY WILL ONLY BE AROUND 15 KNOTS.

A CHANCE FOR SOME ISOLATED TO SCATTERED CONVECTION EXISTS THIS
AFTERNOON AND EVENING WHICH MAY RESULT IN BRIEF MVFR CIGS/VSBYS
AT TIMES. THESE ARE NOT MENTIONED IN THE TAFS ATTM BUT WATCH FOR
UPDATES AS SHRA/TSRA POSSIBLY DEVELOP LATER TODAY.

OUTLOOK...
TUESDAY THROUGH FRIDAY...SOME SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED EACH DAY, ESPECIALLY IN THE AFTERNOON AND EVENING.
LOCAL MVFR OR LOWER DUE TO CEILINGS AND/OR VISIBILITIES ARE
ANTICIPATED. GREATEST CONCENTRATION AND IMPACT IS OUTLOOKED FOR
WEDNESDAY INTO THURSDAY.

&&

.MARINE...
LIGHT SW WINDS AND SEAS WILL CONTINUE OVER THE FCST WATERS AS THE
SUMMERTIME BERMUDA HIGH PATN BASICALLY REMAINS IN PLACE. AN UPPER
LEVEL TROF MOVG ACROSS THE AREA WILL TRIGGER A FEW SCT SHOWERS AND
POSSIBLY A TSTM WITH LOCALLY POOR VSBY AND BRIEF GUSTY WINDS.

OUTLOOK...
ON DELAWARE BAY SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
THROUGHOUT THE OUTLOOK PERIOD. ON THE OCEAN, WE ARE ANTICIPATING THAT
THE CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH FRIDAY. THE SOUTHERLY FLOW SHOULD INCREASE SOME WEDNESDAY
INTO THURSDAY, WHICH MAY ALLOW SEAS TO REACH AROUND 5 FEET.
HOWEVER, CONFIDENCE IS NOT HIGH GIVEN THAT THE WINDS SHOULD BE
MAINLY UNDER 25 KNOTS BECAUSE OF THE WARMTH OF THE AIR MASS. AS WE
GET TOWARD FRIDAY CONFIDENCE ABOUT SUB SMALL CRAFT ADVISORY
INCREASES AGAIN AS THE FRONT STALLS NEAR THE MARINE AREA AND THE
OVERALL SYNOPTIC SCALE WIND PATTERN WEAKENS.

SOME THUNDERSTORMS ARE ANTICIPATED THROUGH FRIDAY ESPECIALLY IN THE
AFTERNOON AND EVENING, WITH LATE WEDNESDAY AND ESPECIALLY THURSDAY
LOOKING LIKE THE GREATER CHANCE FOR MORE WIDESPREAD ACTIVITY AND
WHEN SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/GORSE
NEAR TERM...AMC/MEOLA
SHORT TERM...AMC
LONG TERM...GIGI
AVIATION...GIGI/GORSE/MEOLA
MARINE...AMC/GAINES/GIGI/GORSE
Hazardous weather outlook, Jul 8, 4:05 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EDT MON JUL 8 2013

NJZ001-007-008-PAZ054-055-060>062-090815-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
405 AM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF
GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF
THE WEEK. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS IS ON
WEDNESDAY WHILE THE HIGHEST CHANCES FOR HEAVY DOWNPOURS ARE
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-NJZ009-010-012-013-016-020>023-027-
PAZ101-103-105-090815-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
405 AM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF
GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF
THE WEEK. THE HIGHEST CHANCES FOR HEAVY DOWNPOURS ARE WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-090815-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
405 AM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES MAY APPROACH 100 DEGREES WEDNESDAY AFTERNOON,
ESPECIALLY IN THE HIGHLY URBANIZED AREAS.

ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF
GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF
THE WEEK. THE HIGHEST CHANCES FOR HEAVY DOWNPOURS ARE WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-090815-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
405 AM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER SLOW MOVING AND STALLING FRONT COULD POSE THE THREAT OF
GUSTY THUNDERSTORMS AND SOME FLOODING DURING THE SECOND HALF OF
THE WEEK. THE HIGHEST CHANCES FOR HEAVY DOWNPOURS ARE WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-090815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 AM EDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER SLOW MOVING FRONT COULD TRIGGER GUSTY THUNDERSTORMS
DURING THE SECOND HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 8, 9:03 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 AM EDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     SADSBURY TWP            39.98N  75.90W
07/07/2013                   CHESTER            PA   911 CALL CENTER

            TREES AND WIRES DOWN

0700 PM     LIGHTNING        VALLEY TWP              39.98N  75.85W
07/07/2013                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRUCK A HOUSE.

0750 PM     FLOOD            HACKETTSTOWN            40.85N  74.83W
07/07/2013                   WARREN             NJ   LAW ENFORCEMENT

            SOME ROADWAY FLOODING IN HACKETTSTOWN.

0808 PM     TSTM WND DMG     ROXBURY TWP             40.86N  74.66W
07/07/2013                   MORRIS             NJ   TRAINED SPOTTER

            ROOF BLOWN OFF A STRUCTURE. POWER KNOCKED OUT FOR HALF
            OF ROXBURY.

0810 PM     HAIL             LEDGEWOOD               40.88N  74.66W
07/07/2013  M0.88 INCH       MORRIS             NJ   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0815 PM     TSTM WND DMG     WHARTON                 40.90N  74.58W
07/07/2013                   MORRIS             NJ   PUBLIC

            TREES DOWN. POWER OUTAGES IN MORRIS COUNTY CONCENTRATED
            IN DOVER AND MINE HILL TOWNSHIPS

0820 PM     HAIL             ROXBURY TWP             40.86N  74.66W
07/07/2013  M0.50 INCH       MORRIS             NJ   COCORAHS

            HAIL UP TO A HALF INCH IN DIAMETER REPORTED.

&&

EVENT NUMBER PHI1300253 PHI1300254 PHI1300258 PHI1300259 PHI1300255
PHI1300256 PHI1300257

GAINES/GORSE
Local storm report, Jul 8, 9:49 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 AM EDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     SADSBURY TWP            39.98N  75.90W
07/07/2013                   CHESTER            PA   911 CALL CENTER

            TREES AND WIRES DOWN

0700 PM     LIGHTNING        VALLEY TWP              39.98N  75.85W
07/07/2013                   CHESTER            PA   911 CALL CENTER

            LIGHTNING STRUCK A HOUSE.

0750 PM     FLOOD            HACKETTSTOWN            40.85N  74.83W
07/07/2013                   WARREN             NJ   LAW ENFORCEMENT

            SOME ROADWAY FLOODING IN HACKETTSTOWN.

0808 PM     TSTM WND DMG     ROXBURY TWP             40.86N  74.66W
07/07/2013                   MORRIS             NJ   TRAINED SPOTTER

            ROOF BLOWN OFF A STRUCTURE. POWER KNOCKED OUT FOR HALF
            OF ROXBURY.

0810 PM     HAIL             LEDGEWOOD               40.88N  74.66W
07/07/2013  M0.88 INCH       MORRIS             NJ   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0815 PM     TSTM WND DMG     WHARTON                 40.90N  74.58W
07/07/2013                   MORRIS             NJ   PUBLIC

            TREES DOWN. POWER OUTAGES IN MORRIS COUNTY CONCENTRATED
            IN DOVER AND MINE HILL TOWNSHIPS

0820 PM     HAIL             ROXBURY TWP             40.86N  74.66W
07/07/2013  M0.50 INCH       MORRIS             NJ   COCORAHS

            HAIL UP TO A HALF INCH IN DIAMETER REPORTED.

0835 PM     TSTM WND DMG     BASKING RIDGE           40.71N  74.55W
07/07/2013                   SOMERSET           NJ   LAW ENFORCEMENT

            SOME TREES AND POWER LINES DOWN ON NORTH MAPLE AVENUE
            AND MADISONVILLE ROAD.

&&

EVENT NUMBER PHI1300253 PHI1300254 PHI1300258 PHI1300259 PHI1300255
PHI1300256 PHI1300257 PHI1300260

GAINES/GORSE
Special weather statement, Jul 8, 2:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EDT MON JUL 8 2013

DEZ001-MDZ008-082000-
CECIL MD-NEW CASTLE DE-
225 PM EDT MON JUL 8 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CECIL AND SOUTHERN NEW
CASTLE COUNTIES...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLLYWOOD BEACH...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR NORTH EAST...AND
NORTH EAST AROUND 230 PM...HOLLYWOOD BEACH...AND HOLLYWOOD BEACH
AROUND 240 PM...CAYOTS...AND CAYOTS AROUND 250 PM...CHESAPEAKE
CITY...BRANTWOOD...BRANTWOOD AND BOHEMIAS MILLS AROUND 310 PM.

LAT...LON 3967 7559 3964 7558 3960 7560 3960 7558
      3950 7557 3947 7558 3940 7555 3941 7602
      3944 7600 3946 7602 3952 7599 3955 7603
      3954 7607 3959 7608

NEIRENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:05 PM EDTSevere Thunderstorm WarningPHIMorris40 min
Jul 7, 8:27 PM EDTSpecial Weather StatementPHISomerset48 min
Jul 7, 8:38 PM EDTSevere Thunderstorm WarningPHIMorris52 min
Jul 8, 3:03 PM EDTSpecial Weather StatementPHIBurlington57 min
Jul 8, 5:20 PM EDTSpecial Weather StatementPHIAtlantic55 min
Jul 8, 3:31 PM EDTSpecial Weather StatementPHIChester, Delaware59 min
Jul 8, 4:03 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia87 min

Nearby

Special Weather Statements in Delaware, 2013Special Weather Statements in Maryland, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.